Alert archive / Ohio / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 30, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 1, 1999, 4:04 PM EDT for Lorain County, Medina County, Ohio. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 1, 1999, 4:04 PM EDT (20:04 UTC)
- Expired
- Jul 1, 1999, 4:55 PM EDT
- In force
- 51 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
Counties Lorain County, OH, Medina County, OH
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 4:50 PM EDT | Thunderstorm Wind | Granger, OH | Several trees fell on power lines knocking power out to over 5,000 people. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 1:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 521 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCLE 012009 RRA SVRCLE OHC093-103-012055- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 404 PM EDT THU JUL 1 1999 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LORAIN COUNTY IN NORTHEASTERN OHIO MEDINA COUNTY IN NORTHEASTERN OHIO * UNTIL 455 PM EDT * AT 408 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES WEST OF MEDINA OR 8 MILES WEST OF MALLET CREEK... MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL MOVE NEAR... VALLEY CITY BRUNSWICK DAMAGING WINDS AND HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ RINGO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:48 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 1, 2:48 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 247 AM EDT THU JUL 1 1999 S/W OVR AREA ATTM QUICKLY LIFTS NE THEN ANOTHER S/W MOVS THRU LATER TNGT. AMS RMNS UNSTBL OVERNITE AS SFC TROF/CDFNT MOVS INTO CWA AND STALLS AS UPR FLOW FLATTENS. WL KP HI CHC W AND LIKELY E. WL WATCH BACK EDGE OF CURRENT BAND TO DECIDE POP FOR CNTRL PART OF AREA TNGT AND WHERE TO LIMIT SVR THREAT. DRIER PUNCH OF AIR OVR AREA ON FRI AND LACK OF FOCUS SHUD BE ENUF OF A STABILIZING FACTOR SO WL KP POP OUT OF FCST. WK VORT AREA MOVS THRU LATE FRI NITE. POCKET OF UPR DIVERGC OVR NRN IL/IA AT 00Z FRI EVE MOVS INTO OH BY 12Z SAT ON NGM BUT ETA COMPLETELY LOOSES THIS FEATURE BY 06Z SAT MORN AND SHIFTS ENERGY BACK N AND NW CLOSER TO NEXT S/W...HOWEVER THERE IS A WEAK LEFTOVR VORT WHICH MOVS INTO WRN OH ARND 06Z. SITUATION PROB WARRANTS SLGT CHC BUT SINCE THIS IS 3RD PD WL STAY WITH CONTINUITY AND KP OUT FRI NITE XCPT IN W WHERE ONLY WL PUT SML CHC. THICKNESS PATTERN AND LLVL JET SHIFT MORE INTO AREA ON SAT AHD OF CDFNT DROPPING SE ACRS UPR MIDWEST. .CLE...SVR TSTM WATCH TIL 23Z FOR NERN OH AND PART OF N CNTRL OH. ADAMS
In the hours before
Special weather statement, Jul 1, 2:12 PM EDT, 1 hour 52 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-012300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 212 PM EDT THU JUL 1 1999 A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR NORTHERN OHIO FROM TOLEDO AND FINDLAY EAST UNTIL 7 PM EDT. A LINE OF THUNDERSTORMS EXTENDING NORTH TO SOUTH WILL MOVE FROM NORTHWEST OHIO EAST TO THE PENNSYLVANIA BORDER BY THIS EVENING. THE THUNDERSTORMS WITHIN THIS LINE WILL BE STRONG AND A FEW OF THE STORMS WILL EVEN BE SEVERE AND PRODUCE DAMAGING WINDS WITH SPEEDS AROUND 60 MPH. THERE COULD ALSO BE SOME LARGE HAIL OR EVEN A POSSIBLE TORNADO...BUT THE BIGGEST THREAT THIS AFTERNOON WILL BE FROM THE DAMAGING STRAIGHT LINE WINDS. PEOPLE IN NORTHERN OHIO SHOULD REMAIN ALERT TO THE CHANGING WEATHER AND BE PREPARED TO MOVE TO A PLACE OF SAFETY IF THREATENING STORMS APPROACH OR WARNING ARE ISSUED. PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. ADAMS/MITCHELL
Special weather statement, Jul 1, 3:47 PM EDT, 17 minutes before
OHZ003-006>009-017>019-027-028-036-012045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 347 PM EDT THU JUL 1 1999 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR NORTHWEST AND NORTH CENTRAL OHIO WEST OF A LINE FROM VERMILION TO BUCYRUS TO MARION. THE LINE OF THUNDERSTORMS RESPONSIBLE FOR THE WATCH HAS MOVED EAST OF THE AREA ENDING THE THREAT FOR SEVERE WEATHER. OTHER WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING BUT NONE OF THE STORMS ARE EXPECTED TO BECOME SEVERE. ADAMS
Special weather statement, Jul 1, 3:47 PM EDT, 17 minutes before
OHZ003-006>009-017>019-027-028-036-012045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 347 PM EDT THU JUL 1 1999 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR NORTHWEST AND NORTH CENTRAL OHIO WEST OF A LINE FROM VERMILION TO BUCYRUS TO MARION. THE LINE OF THUNDERSTORMS RESPONSIBLE FOR THE WATCH HAS MOVED EAST OF THE AREA ENDING THE THREAT FOR SEVERE WEATHER. OTHER WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING BUT NONE OF THE STORMS ARE EXPECTED TO BECOME SEVERE. ADAMS
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:33 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca | 47 min |
| Jul 1, 1:52 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wyandot | 48 min |
| Jul 1, 2:37 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Seneca, Wyandot | 63 min |
| Jul 1, 4:11 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 34 min |
| Jul 1, 4:18 PM EDT | Tornado Warning | CLE | Medina | 47 min |
| Jul 1, 4:52 PM EDT | Tornado Warning | CLE | Medina | 48 min |
| Jul 1, 5:02 PM EDT | Tornado Warning | CLE | Summit | 63 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.